# SDR 2025FA0000036

- Difficulty date: January 17, 2025
- Submitted: January 17, 2025
- Operation: General aviation
- Aircraft: N240TS
- Make and model: Diamon DA 42
- Aircraft serial: 42072
- Aircraft time: 6,437 hours
- Engine: Thielt TAE1250299
- Engine time: 400 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: 527810H000104
- Condition: Separated
- Location: Zone 600
- Part time: 292 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AD 2018-10-10 DATED JUNE 12 2018 REQUIRES US TO INSPECT THE EXHAUST PIPES TO MAKE SURE THE HEAT SHIELD IS TIGHT ON THE EXHAUST PIPE AND THE MOUNT CLAMPS ARE NOT BROKEN EVERY 25 HOURS AND DOES NOT ALLOWED ANY ISSUES WITH THE HEATSHIELD BEING TIGHT ON THE EXHAUST PIPE AND NO CRACKS OR HOLES.  AN ENGINEER FROM DIAMOND OR CONTINENTAL DESIGNED AND GOT APPROVED THE EXHAUST ASSEMBLY FOR COMPLIANCE WITH THE AD. THE LATEST APPROVED REVISION OF THE EXHAUST PIPE ASSEMBLIES HAVE THE HEATSHIELD CRIMPED AND THEN SPOT WELDED TO THE EXHAUST PIPE TO HOLD THEM IN PLACE BUT IT IS NOT WORKING. THE SPOT WELDS ARE EITHER TO DEEP AND OR THE HEATSHIELD BECOMES LOOSE AND THAT CAUSES THE SPOT WELDS TO FAIL AND CREATES A HOLE IN THE PIPE OR THE WELD BREAKS LOOSE ALLOWING HEATSHIELD TO GET EVEN LOOSER. THE AD IS SUGGESTING THAT THE EXHAUST PIPES SHOULD LAST LONGER THAN 1500 HOUR AND WE ARE ALSO EXPECTING THE EXHAUST ASSEMBLIES TO LAST AT LEAST 1500 HOURS TO 2100 HOURS. THE AD ALSO REQUIRES A 500HR INSPECTION TO LOOK FOR CRACKS, OUT OF 18 OF THEM, ALL BUT ONE HAVE FAILED BEFORE REACHING THE FIRST 500HRS.  I THINK MOST OF THEM GET THE HOLE IN THE PIPE FROM THE UPPER HEATSHIELD SPOT WELD TO THE PIPE AT LESS THAN 67 HRS BUT UNTIL THE HEATSHIELD GET LOOSE ON THE PIPE OR THE FIRST 500HR INSPECTION WE ARE NOT FINDING HOLE OR CRACK IN THEM.
